MAUDE Adverse Event Report: Abbott Medical STEERABLE GUIDE CATHETER; Catheter, Steerable

Abbott Medical STEERABLE GUIDE CATHETER; Catheter, Steerable
Model Number SGC0301
Medical Device Problem Codes Positioning Failure (1158); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4 on a patient with an enlarged atrium.A steerable guide catheter (sgc) was prepared and inserted.However, to achieve a better trajectory, additional ¿+¿ knob was applied, and after applying ¼ ¿+¿, resistance was encountered.Troubleshooting was performed, but the knob would still not work.Therefore, the sgc was removed and replaced.A new sgc was inserted and the procedure was continued.A mitraclip xtr was inserted and deployed on the valve.However, during deployment, the clip suddenly opened from roughly to degrees to roughly 70 degrees.The clip was reported to be stable on the leaflets.The procedure was then discontinued, and the mr increased to a grade of 4+.There was no clinically significant delay in the procedure.The patient was then transferred to surgery for mitral valve replacement.The patient was reported to be recovering.The steerable guide catheter (sgc) device returned and analysis performed on (b)(6)2026 revealed a cable break.
 
Additional Manufacturer Narrative
The device has been received.However, investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
Catheter, Steerable
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50693835
Report Number2135147-2026-06078
Device Sequence Number21231398
Product Code DRA
UDI-Device Identifier08717648216824
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number51216R1016
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight123 LB